Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 27, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 15, 2022, 3:58 PM PDT for San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2022, 3:58 PM PDT (22:58 UTC)
- Expired
- Aug 15, 2022, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 59 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WGUS56 KSGX 152258
FFWSGX
CAC073-160200-
/O.NEW.KSGX.FF.W.0027.220815T2258Z-220816T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
358 PM PDT Mon Aug 15 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Southeastern San Diego County in southwestern California...
* Until 700 PM PDT.
* At 358 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional rainfall amounts of
0.5 to 1.5 inches are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
I-8 Between Pine Valley And Boulevard, Mount Laguna, Cuyamaca
Rancho State Park, I-8 Between Boulevard And Imperial County Line,
Pine Valley, Lake Morena, Campo, Boulevard, Hwy S1 Between Lake
Cuyamaca And Mount Laguna and Descanso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3278 11661 3299 11660 3297 11648 3276 11627
3262 11623 3262 11624 3260 11649
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Small2 follow-up statements
565
WGUS76 KSGX 160110
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
610 PM PDT Mon Aug 15 2022
CAC073-160200-
/O.CON.KSGX.FF.W.0027.000000T0000Z-220816T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
610 PM PDT Mon Aug 15 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR SOUTHEASTERN SAN DIEGO COUNTY...
At 610 PM PDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Flash flooding may be ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
I-8 Between Pine Valley And Boulevard, Mount Laguna, Cuyamaca
Rancho State Park, I-8 Between Boulevard And Imperial County Line,
Pine Valley, Lake Morena, Campo, Boulevard, Hwy S1 Between Lake
Cuyamaca And Mount Laguna and Descanso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3278 11661 3299 11660 3297 11648 3276 11627
3262 11623 3262 11624 3260 11649
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Small873
WGUS76 KSGX 160151
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
651 PM PDT Mon Aug 15 2022
CAC073-160201-
/O.EXP.KSGX.FF.W.0027.000000T0000Z-220816T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
651 PM PDT Mon Aug 15 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING FOR
SOUTHEASTERN SAN DIEGO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3278 11661 3299 11660 3297 11648 3276 11627
3262 11623 3262 11624 3260 11649
$$
SmallWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 1:25 PM PDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 15, 1:25 PM PDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
125 PM PDT Mon Aug 15 2022
.SYNOPSIS...
Monsoonal moisture will continue to persist through the area for
much of the week, leading to chances for afternoon and evening
thunderstorms, mostly in the mountains and deserts. We will see
some drying with continued warm and humid weather inland early
this week. Increasing moisture will come into the area later this
week, slightly lowering temperatures and bringing higher chances
of showers and storms across Southern California.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM...(Today through Wednesday)...
High pressure over the western U.S. will stay anchored in place
for the foreseeable future, aiding in southerly monsoon flow
across the Southwest this week. Current dew points this afternoon
are clocking in around 65-70 degrees across the lower deserts
with light southeasterly flow at the surface. Cumulus clouds and
isolated storms are starting to bubble up across the mountains;
right on schedule! This pattern will continue with slightly less
chances through Wednesday as an area of low pressure now in South
Texas meanders its way across northern Mexico and disrupts the
monsoonal flow.
The heat will remain, with high temperatures near 5 degrees above
normal west of the mountains through Wednesday. Look for areas of
the high desert, Inland Empire and foothills of San Diego County
to be close to 100 degrees each afternoon through this period.
Please make sure to take breaks and drink plenty of water if you
must be outside during the afternoon hours of each day.
&&
.LONG TERM...(Thursday through the Weekend)...
The long term period will feature slightly cooler conditions with
continued humidity, along with a greater chance of showers and
thunderstorms. After a brief lull in southerly moisture flow
during the middle of the week, confidence is increasing on a
return of more moisture reaching into the Southwest by the end of
the week. Per latest long-range model guidance, the most
widespread storm activity could occur on Saturday, maybe similar
on Friday. If any storms drift over and west of the mountains, it
would be on Saturday, so we will continue to fine tune this
forecast as the days draw closer to the weekend.
With this possible increasing moisture, humid days and nights will
continue across the region, with high temperatures lowering
slightly. Though temperatures will be near to slightly below
average, it will continue to feel hot and muggy with the monsoon
flow chugging along. Humidity relief? A bit far out to tell, but
we may see a trough of low pressure to the north try to influence
our weather pattern, providing some drying and less muggy
conditions by early next week. Fingers crossed!
&&
.AVIATION...
152030Z...Coast...Low clouds will gradually redevelop and push
ashore after 05Z with bases 600-900 feet MSL, tops to 1200 feet and
vis on mesas reduced 2-5SM. Scatter out Tuesday by 16Z.
Otherwise...SCT clouds AOA 12000 feet MSL today through Tuesday.
Inland...ISO-SCT SHRA/TSRA will develop and dissipate over the
mountains through 01Z with more isolated TSRA in deserts through
02Z. CB bases will be near 10000 feet MSL with tops to 35000 feet
along with strong up/downdrafts and locally reduced vis in RA.
Otherwise... SCT locally BKN clouds AOA 12000 feet MSL today through
Tuesday.
&&
.MARINE...
No hazardous marine weather is expected through Saturday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 8 PM PDT Wednesday for San Bernardino and
Riverside County Valleys-The Inland Empire.
PZ...None.
&&
PUBLIC...APR
AVIATION/MARINE...MMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:55 AM PDT | Heat Advisory | SGX | Riverside, San Bernardino | 64 hr |
| Aug 15, 1:18 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.